Article Text

PDF

Limb ischaemia after intra-arterial injection of Temazepam gel: histology of nine cases.
  1. T J Dodd,
  2. R N Scott,
  3. K R Woodburn,
  4. J J Going
  1. Department of Pathology, Glasgow Royal Infirmary, Glasgow.

    Abstract

    AIMS--To record the histopathological findings associated with intra-arterial injection of Temazepam gel by nine drug misusers. METHODS--Standard histological examination and immunocytochemistry for endothelial markers (factor VIII related antigen, Ulex europaeus lectin) were carried out. RESULTS--Intra-arterial injection of Temazepam gel may cause severe vascular injury and lead to amputation of fingers or limbs. Histological changes include myocyte necrosis, interstitial oedema, extensive arterial, venous, and capillary thrombosis, and sometimes vasculitis, endothelial swelling, and denudation. CONCLUSIONS--Inadvertent injection of Temazepam gel into arteries may cause catastrophic ischaemic damage, possibly as a result of toxic effects on endothelial cells.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.